Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Used to smoke cannabis. Mildly schizophrenic. Paranoid and attention span low. Suggest

Hi, i m worried about my boyfriend. I think if may be mildly schizophrenic. He used to smoke a lot of cannabis and was addicted to sleeping pills before we net as well as using other recreational drugs. This has come to a halt since we started going out a year ago apart from the occasional use of cannabis. He creates stories in his head with regard to me hurting him either by cheating or conspiring to physically hurt him. If is completely paranoid and this has even led to some violent outburts hurting me as well as destroying objects around him. His attention span is minimal and his temper is unbearable. One minute we ll be having a conversation and he s the loveliest man in the world then out of nowhere, without any sort of trigger or provocation his mood switches completely. If ll be angry or stay completely silent. It s seriously affecting our relationship...
Asked On : Sat, 6 Oct 2012
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
welcome to HCM!

I have read your question carefully & I can understand your pain.

From all data provided, it is evident that your boyfriend has some psychotic illness, may be due to excessive use of drugs.
Diagnosing schizophrenia needs more detail information from patients or attendant. like if he mutters / smiles to self, etc. Schizophrenia is also a type of psychosis.

you have not mentioned about treatment , so I assume he is not taking any medicine regularly for any problem.

There is mentioning of suspiciousness, sudden unprovoked anger outbursts, along with short attention span-- reflect the deteriorating mental health. I have seen such cases showing good improvement with medicines. Stopping cannabis completely will also be very helpful for him. Cannabis is notorious to cause variety of psychiatric disorders.

If it is possible, take him to a psychiatrist, and start medicines, also get some basic tests done- lipid profile sugar, liver tests, kidney test.
You may also take help of some common friend and his family to persuade him initially , with time and with medicines his aggression, suspiciousness will go down and he will start accepting medicines wilfully.

There is provision of depot antispychotics for uncooperative patients in psychiatry. Here, an injection is given once a week to once in a month depending in his condition, and daily drugs are avoided.

Do not loose hope, such cases are well tretable.

Hope the reply helps you
Feel free to ask more queries related to this
Dr. Manisha Gopal
Answered: Sat, 28 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor